Alert archive / Maryland / River Flood Warnings in 2011
River Flood Warning 18, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Mar 10, 2011, 7:30 PM EST for Allegany County, Maryland. It took effect at Mar 10, 2011, 8:49 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 7:30 PM EST (00:30 UTC)
- In effect from
- Mar 10, 2011, 8:49 PM EST
- Expired
- Mar 11, 2011, 8:22 AM EST
- In force
- 12 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- Minor
County Allegany County, MD
The radar
The Sterling radar (KLWX), 127 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wills Creek near Cumberland (CWCM2). The gauge peaked at 10.94 ft at Mar 11, 2011, 1:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01601500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Mar 10, 3:44 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 10, 3:44 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 PM EST THU MAR 10 2011
.SYNOPSIS...
A POTENT UPPER LOW AND COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA
TONIGHT. THE COLD FRONT PUSHES OFF THE COAST EARLY FRIDAY WHILE
THE UPPER LOW GRADUALLY MOVES ACROSS THE NORTHEAST STATES UNTIL
THE BEGINNING OF THE WEEKEND. A WEAK UPPER TROUGH TRACKS NORTH OF
THE AREA SATURDAY...FOLLOWED BY A RETURN OF HIGH PRESSURE SUNDAY
AND MONDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
MULTIPLE WEATHER HAZARDS WILL AFFECT THE CWA IN ASSOCIATION WITH A
STORM SYSTEM APPROACHING FROM THE WEST. HAZARDS INCLUDE FLOODS AND
FLASH FLOODS...SEVERE WEATHER...COASTAL FLOODING...GALES ON THE
WATERS AND THEN TONIGHT SNOW ACROSS THE WEST. COASTAL FLOODING AND
GALES ON THE WATERS ARE DETAILED BELOW IN THE TIDES/COASTAL FLOODING
AND MARINE SECTIONS RESPECTIVELY. FLOODS AND FLASH FLOODS ARE ALSO
DISCUSSED IN THE HYDROLOGY SECTION BELOW.
OCCLUDED STORM SYSTEM/FRONT TO THE WEST THIS AFTERNOON WILL PROGRESS
TO THE EAST AND MOVE ACROSS THE CWA LATER THIS EVENING/TONIGHT. WITH
DECENT LIFT AND HIGH PRECIPITABLE WATERS...EXPECT WIDESPREAD
SHOWERS WITH THE POTENTIAL FOR EMBEDDED THUNDER AHEAD OF THIS
SYSTEM. WITH HIGH PRECIPITABLE WATERS AND ALREADY SATURATED
GROUND...THE RISK FOR FLOODING WILL PERSIST INTO THE EVENING.
FLOOD WATCH IS IN EFFECT FOR THE ENTIRE CWA UNTIL MIDNIGHT. WHILE
SURFACE INSTABILITY IS WEAK...SLIGHT COOLING ALOFT HAS HELPED TO
STEEPEN LAPSE RATES AND WIND FIELDS/SHEAR PROFILES ARE DECENT...SO
THERE IS A RISK FOR SEVERE WEATHER ESPECIALLY ACROSS THE SOUTHERN
HALF OF THE CWA WHERE ANY STORMS CAN TRANSPORT STRONG AND POSSIBLY
DAMAGING WINDS TO THE SURFACE ALONG WITH THE POSSIBILITY OF AN
ISOLATED TORNADO.
SHOWERS WILL END FROM SOUTHWEST TO NORTHEAST THROUGH THE
EVENING...SO CATEGORICAL POPS REDUCE WITH TIME IN THIS WAY. COLDER
AIR MOVES IN LATER THIS EVENING ACROSS THE HIGHLANDS...AND THIS WILL
CHANGE RAIN OVER TO SNOW. SYNOPTIC LIFT WILL SHIFT TO UPSLOPE
ENHANCED LIFT OVERNIGHT/FRIDAY. SNOW MAY BECOME MODERATE LATER ON
TONIGHT...AND CONTINUE INTO FRIDAY. WILL ISSUE A WINTER WEATHER
ADVISORY FOR 3 TO 5 INCHES OF SNOW FOR THE UPSLOPE COUNTIES.
MEANWHILE EAST OF THE MTNS...ATMOSPHERE SHOULD DRY OUT LATER TONIGHT
INTO FRIDAY. CLOUDS MAY HANG ON FOR A WHILE OVERNIGHT INTO EARLY
FRIDAY...BUT SOME BREAKS IN THE CLOUDS AND PEEKS OF SUNSHINE ARE
EXPECTED ON FRIDAY AS THE UPPER TROUGH SLOWLY ROTATES NORTHEAST FROM
THE CWA.
&&
.SHORT TERM /FRIDAY NIGHT/...
THE CLOSED UPPER LOW WILL START TO PULL AWAY FROM THE REGION FRI NGT
AS A KICKER SHORTWAVE TROUGH DIVES APPROACHES THE GREAT LAKES
REGION. LINGERING WRAP-AROUND MOISTURE WILL HANG AROUND FOR UPSLOPE
SNOW TO CONTINUE INTO THE EVE BEFORE MOISTURE EXITS AND INVERSION
HEIGHTS CRASH OVERNIGHT. ADDITIONAL SNOWFALL AMOUNTS FRI EVE WILL BE
AN INCH OR LESS ALONG THE WRN SLOPES OF THE ALLEGHENY FRONT.
ELSEWHERE...SKIES WILL CONTINUE TO CLEAR AS THE UPPER LOW EXITS. LOW
TEMPS WILL RANGE FROM THE 20S ACROSS HIGHLANDS TO THE MID 30S IN THE
CITIES AND ALONG THE COAST. THE WRN SUBURBS OF DC-BALTIMORE WILL
APPROACH THE FREEZING MARK. A LIGHT BREEZE WILL PREVENT TEMPS FROM
DROPPING MUCH MORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UPPER SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHEAST STATES SAT.
ZONAL FLOW ALOFT SHOULD ALLOW THE LOW AND ACCOMPANIED LIFT TO REMAIN
NORTH OF THE CWA. WILL KEEP LOW CHANCE POPS IN THE FCST FOR THE WRN
SLOPES OF THE ALLEGHENY FRONT AS UPSLOPE FLOW MAY BE ENOUGH FOR A
FEW RAIN SHOWERS TO DEVELOP DURING THE DAY AND RAIN/SNOW SHOWERS SAT
NGT. SFC SLY FLOW AHEAD OF THE LOW WILL ADVECT WARMER AIR INTO THE
REGION ON SAT. TEMPS ACROSS NRN MD WILL BE THE COOL SPOT IN
THE CWA DUE TO CLOUD COVER...WHERE HIGHS WILL BE IN THE MID 50S.
AFTN TEMPS MAY WARM INTO THE MID 60S ACROSS CENTRAL VA WITH MORE SUN.
BEHIND THE DEPARTING LOW...HIPRES BUILDS IN FROM THE NORTH SUN AND
MON. DRY CONDITIONS AND NEAR NORMAL TEMPS ARE EXPECTED DURING THIS
TIME. A WEAK SHORTWAVE TROUGH WILL PROVIDE CLOUDS AND CHANCES FOR
PRECIP LATE MON INTO ERY TUE. WEAK DYNAMICS AND PROGRESSIVE TRACK
WOULD KEEP ANY PRECIP AMOUNTS LIGHT.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
SHOWERS WITH IFR VSBYS AND IFR/MVFR CIGS WILL MOVE ACROSS THE
TERMINALS OVER THE NEXT SEVERAL HOURS...INCLUDING THE AFTERNOON PUSH
AND POSSIBLY ALSO PERSISTING INTO THE EVENING BANK. ALSO HAVE THE
POTENTIAL FOR ISOLATED THUNDERSTORMS FROM CHO UP THROUGH THE DCA-BWI
HUBS WHICH COULD TRANSPORT LOCALLY GUSTY WIND AOA 40 KT TO THE
SURFACE. IF THIS OCCURRED...THE WINDOW LOOKS TO BE FROM 21-22Z AT
CHO AND 22Z-01Z AT THE DCA-BWI HUBS. FRONT MOVES ACROSS THE REGION
LATER THIS EVENING WITH A WIND SHIFT TO THE WEST. LAMP LINGERS
IFR CIGS AFTER THE WIND SHIFT ALL THE WAY TO 13-14Z. THERE MAY BE
SOME LOW LEVEL MOISTURE LINGERING BUT FAVOR MET MOS IN IMPROVING
CIGS SHORTLY AFTER THE WIND SHIFT. SHORT RANGE ENSEMBLES FAVOR
THIS SOLUTION TOO. EVENING SHIFT WILL OBVIOULSY HAVE TO FURTHER
INSPECT. EITHER WAY...VFR SHOULD RETURN FOR FRIDAY.
VFR CIGS/VSBYS FRI NGT THRU ERY NEXT WEEK. A STRENGTHENING PRESSURE
GRADIENT BETWEEN LOPRES MOVING ACROSS SOUTHEAST CANADA AND HIPRES
OVER THE SOUTHEAST WILL RESULT IN STRONGER WIND GUSTS AROUND 25 KT
ON SAT.
&&
.MARINE...
SOUTHEAST FLOW HAS BEEN EFFICIENTLY TRANSPORTING AROUND 30 KT
GUSTS UP THE BAY/LOWER POTOMAC THIS AFTERNOON. SHOWERS OVERHEAD
COULD TRANSPORT LOCALLY HIGHER GUSTS DOWN. GALES ARE IN EFFECT
THROUGH THIS EVENING FOR THESE AREAS...WITH A SMALL CRAFT ADVISORY
IN EFFECT FOR THE REMAINDER OF THE WATERS. THE GALE AREAS RAMP
DOWN TO A SMALL CRAFT ADVISORY LATER THIS EVENING. AS A FRONT
MOVES THROUGH...WEST WINDS ARE NOT FORECAST TO BE AS GUSTY
OVERNIGHT INTO EARLY FRIDAY BUT ENOUGH FOR A LOW END SCA.
WINDS SHOULD REMAIN BELOW SCA LVLS FRI NGT. WILL NEED TO WATCH THE
POTENTIAL FOR A SCA ACROSS THE SRN MD CHSPK BAY THOUGH AS 20 KT
WINDS WILL EXIST NOT TOO FAR OFF THE SFC. WITH A TIGHT PRESSURE
GRADIENT BETWEEN LOPRES TRACKING TO THE NORTH AND HIPRES OVER THE
SOUTHEAST...SCA WINDS LIKELY FOR MOST OF THE WATERS THIS WEEKEND.
&&
.HYDROLOGY...
AREAL AND SMALL STREAM FLOODING CONCERNS WILL CONTINUE ACROSS THE
ENTIRE CWA THROUGH THIS EVE. HEAVY RAIN AHEAD OF A SLOW-MOVING COLD
FRONT WILL IMPACT THE AREA FOR THE REST OF THE AFTN INTO THE EVE.
ADDITIONAL PRECIP AMOUNTS DURING THIS TIME WILL RANGE FROM 0.5 TO
1.5 INCHES WITH THE HIGHEST AMOUNTS ACROSS NORTHEAST MD. HIGHER
TOTALS MAY OCCUR IN CONVECTIVE STORMS.
ONCE THE FRONT CLEARS THE AREA AROUND MIDNIGHT...FOCUS WILL TURN TO
THE LARGER CREEKS AND MAIN-STEM RIVER FLOODING ACROSS THE POTOMAC
AND RAPPAHANOCK. THE UPPER POTOMAC AND ITS TRIBUTARIES WILL LIKELY
REACH FLOOD STAGE BY FRI MRNG WHILE FARTHER DOWNSTREAM LOCATIONS
/FROM POINT OF ROCKS DOWNSTREAM/ WILL CREST ABOVE FLOOD STAGE FROM
FRI AFTN INTO SAT. MODERATE RIVER FLOODING ARE FORECASTED FOR THE
CONOCOHEAGUE CREEK...MONOCACY RIVER AND POINT OF ROCKS.
&&
.TIDES/COASTAL FLOODING...
NEXT HIGH TIDE IS EXPECTED TO EXPERIENCE MODERATE TIDAL FLOODING
DURING THE HIGH TIDE CYCLE THIS AFTERNOON/EVENING. COASTAL FLOOD
WARNING IS IN EFFECT. BEYOND THAT...COASTAL FLOOD ADVISORIES MAY BE
NECESSARY TO COVER MINOR FLOODING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-009>011-
013-014-016>018-501-502.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
FRIDAY FOR MDZ501.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR MDZ007-011-013-
014-016>018.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-036>040-
042-050>057-501>504.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
FRIDAY FOR VAZ503.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR VAZ052>055-057.
WV...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-055-
501>506.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
FRIDAY FOR WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY
FOR ANZ531>534-537>543.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ531>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ530.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ535-536.
&&
SYNOPSIS...BPP/JRK
NEAR TERM...BPP
SHORT TERM...JRK
LONG TERM...JRK
AVIATION...JRK/BPP
MARINE...JRK/BPP
HYDROLOGY...JRK
TIDES/COASTAL FLOODING...BPPHazardous weather outlook, Mar 10, 6:27 PM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 627 PM EST THU MAR 10 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 111000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 627 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR MUCH OF THE WASHINGTON METRO AREA ALONG WITH THE NORTHERN NECK OF VIRGINIA AND SOUTHERN MARYLAND. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO. A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR AREAS ALONG THE TIDAL POTOMAC RIVER AND WESTERN SIDE OF THE CHESAPEAKE BAY THROUGH TONIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCCFWLWX/ FOR FURTHER DETAILS. A FLOOD WATCH REMAINS IN EFFECT FOR THE OUTLOOK AREA THROUGH MIDNIGHT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY THROUGH THIS EVENING. OTHERWISE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER THROUGH FRIDAY MIDDAY. A COASTAL FLOOD ADVISORY COULD BE NECESSARY ON FRIDAY FOR AREAS ADJACENT TO THE TIDAL POTOMAC RIVER AND CHESAPEAKE BAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE THIS WEEKEND FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BE ACTIVATED. FLOODING...SEVERE WEATHER AND RAINFALL REPORTS ARE APPRECIATED. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-111000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 627 PM EST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM ACROSS PORTIONS OF THE NORTH CENTRAL VIRGINIA FOOTHILLS AND PIEDMONT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO. A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. A WINTER WEATHER ADVISORY IS IN EFFECT OVERNIGHT FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR TO MODERATE RIVER FLOODING IS EXPECTED ACROSS MANY LOCATIONS ALONG THE POTOMAC AND RAPPAHANNOCK RIVERS FROM LATE TONIGHT THROUGH SATURDAY. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR THE WESTERN SLOPES OF THE ALLEGHENY FRONT. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BE ACTIVATED. FLOODING...SEVERE WEATHER AND RAINFALL REPORTS ARE APPRECIATED.
In the hours before
Special weather statement, Mar 10, 6:06 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 606 PM EST THU MAR 10 2011 MDZ003-004-WVZ052-053-102330- WASHINGTON MD-FREDERICK MD-JEFFERSON WV-BERKELEY WV- 606 PM EST THU MAR 10 2011 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...JEFFERSON AND BERKELEY COUNTIES... AT 606 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CLEAR SPRING TO 4 MILES SOUTH OF SHEPHERDSTOWN...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...LONG MEADOW...HAGERSTOWN... BOONSBORO...BRADDOCK HEIGHTS AND WOLFSVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3973 7753 3937 7747 3936 7800 3973 7804 TIME...MOT...LOC 2306Z 270DEG 26KT 3974 7795 3937 7778 LISTEMAA/SMZ
Special weather statement, Mar 10, 6:20 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 620 PM EST THU MAR 10 2011 MDZ003-004-009-VAZ042-501-WVZ053-102345- WASHINGTON MD-FREDERICK MD-MONTGOMERY MD-NORTHERN FAUQUIER VA- LOUDOUN VA-JEFFERSON WV- 620 PM EST THU MAR 10 2011 ...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK... MONTGOMERY...NORTHERN FAUQUIER...LOUDOUN AND JEFFERSON COUNTIES... AT 620 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTVILLE TO 3 MILES NORTHEAST OF HALFWAY... MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE OATLANDS...BRUNSWICK...LEESBURG...POINT OF ROCKS...LANSDOWNE AND POOLESVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. ALTHOUGH THIS STORM IS NOT PRODUCING MUCH LIGHTNING...IT IS STILL COULD PRODUCE DAMAGING WIND GUSTS. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3938 7717 3910 7744 3886 7779 3936 7785 TIME...MOT...LOC 2320Z 266DEG 30KT 3935 7770 3894 7767 LISTEMAA/SMZ
Local storm report, Mar 10, 7:07 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FLOOD 4 NNE CLARY 39.08N 78.33W
03/10/2011 FREDERICK VA AMATEUR RADIO
CEDAR CREEK AT RT 623 OUT OF BANKS
&&
EVENT NUMBER LWX1100132
BAJLocal storm report, Mar 10, 7:08 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
708 PM EST THU MAR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 2 SSW CARDOVA 38.50N 78.05W
03/10/2011 CULPEPER VA 911 CALL CENTER
SPERRYVILLE PIKE CLOSED AT CL JACKSON DR
&&
EVENT NUMBER LWX1100136
BAJSpecial weather statement, Mar 10, 7:20 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EST THU MAR 10 2011
DCZ001-MDZ009-010-013-014-VAZ053-054-110045-
DISTRICT OF COLUMBIA DC-HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-
PRINCE GEORGES MD-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
720 PM EST THU MAR 10 2011
...STRONG SHOWERS AND THUNDERSTORMS TO AFFECT THE DISTRICT OF
COLUMBIA...ARLINGTON...HOWARD...MONTGOMERY...ANNE ARUNDEL...PRINCE
GEORGES AND FAIRFAX COUNTIES...
AT 720 PM EST...DOPPLER RADAR INDICATED STRONG SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF ROCKVILLE
TO 2 MILES SOUTH OF NATIONAL HARBOR...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE DERWOOD...HOWARD UNIVERSITY...CHEVY CHASE
VIEW...CHEVY CHASE SECTION FIVE...WHEATON...GALLAUDET UNIVERSITY...
FORT TOTTEN...CHILLUM...ANDREWS AFB AND NORTH BRENTWOOD.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3874 7703 3888 7703 3889 7707 3888 7705
3878 7706 3900 7728 3917 7719 3930 7690
3893 7651
TIME...MOT...LOC 0020Z 222DEG 26KT 3909 7717 3877 7699
LISTEMAA/SMZSpecial weather statement, Mar 10, 7:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
730 PM EST THU MAR 10 2011
MDZ004>007-009>011-110100-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
HARFORD MD-SOUTHERN BALTIMORE MD-
730 PM EST THU MAR 10 2011
...STRONG SHOWERS AND THUNDERSTORMS TO AFFECT CARROLL...NORTHERN
BALTIMORE...FREDERICK...HOWARD...MONTGOMERY...HARFORD AND SOUTHERN
BALTIMORE COUNTIES...
AT 730 PM EST...DOPPLER RADAR INDICATED STRONG SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF HARNEY TO
NEW WINDSOR TO GLENELG...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE CARROLLTOWNE...WESTMINSTER...WEST
FRIENDSHIP...ELDERSBURG...GRANITE...WOODSTOCK...REESE...OAKLAND...
DANIELS AND PATAPSCO.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3934 7638 3930 7690 3922 7710 3972 7728
3973 7652
TIME...MOT...LOC 0030Z 240DEG 31KT 3979 7717 3955 7706
3928 7697
LISTEMAA/SMZThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:06 PM EST | Severe Thunderstorm Warning | LWX | Fairfax | 54 min |
| Mar 10, 7:15 PM EST | Special Marine Warning | LWX | 45 min | |
| Mar 10, 7:20 PM EST | Special Weather Statement | LWX | Arlington, City of Alexandria | 25 min |
| Mar 10, 7:21 PM EST | Areal Flood Warning | LWX | Albemarle, Culpeper, Fauquier, Greene, King George, Madison and 6 more | 3 hr |
| Mar 10, 7:32 PM EST | River Flood Warning | LWX | Fairfax | 55 hr |
| Mar 10, 8:47 PM EST | River Flood Warning | LWX | Culpeper, Orange | 7 hr |
| Mar 11, 3:13 AM EST | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 12 hr |
| Mar 11, 3:16 AM EST | Small Craft Advisory | LWX | 23 hr | |
| Mar 11, 3:16 AM EST | Small Craft Advisory | LWX | 45 hr | |
| Mar 11, 3:13 PM EST | Coastal Flood Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 27 hr |
| Mar 10, 7:04 PM EST | River Flood Warning | LWX | Allegany | 9 hr |
| Mar 10, 7:30 PM EST | Special Weather Statement | LWX | Baltimore, Carroll | 30 min |
| Mar 11, 8:03 AM EST | River Flood Warning | LWX | Berkeley | 8 hr |
Nearby
River Flood Warnings in Maryland, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.